Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 54, NWS Albuquerque, NM

May 30, 2016Guadalupe County, Quay County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 30, 2016, 3:38 PM MDT for Guadalupe County, Quay County, San Miguel County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2016, 3:38 PM MDT (21:38 UTC)
Expired
May 30, 2016, 4:15 PM MDT
In force
37 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Guadalupe County, NM, Quay County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 62 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3178 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

375 
WUUS55 KABQ 302138
SVRABQ
NMC019-037-047-302215-
/O.NEW.KABQ.SV.W.0054.160530T2138Z-160530T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 PM MDT MON MAY 30 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO...
  SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEASTERN NEW MEXICO...
  WEST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 415 PM MDT

* AT 337 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  NEWKIRK...OR 23 MILES EAST OF SANTA ROSA...MOVING NORTHEAST AT 30
  MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONTOYA AND NEWKIRK. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 297 AND 322.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3482 10425 3495 10441 3537 10407 3494 10375
TIME...MOT...LOC 2137Z 224DEG 27KT 3495 10427 

HAIL...1.00IN
WIND...60MPH

$$

40
2 follow-up statements
485 
WWUS55 KABQ 302200
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT MON MAY 30 2016

NMC019-037-047-302215-
/O.CON.KABQ.SV.W.0054.000000T0000Z-160530T2215Z/
GUADALUPE-SAN MIGUEL-QUAY-
400 PM MDT MON MAY 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHEASTERN GUADALUPE...SOUTHEASTERN SAN MIGUEL AND WEST CENTRAL
QUAY COUNTIES...

AT 400 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTOYA...OR
23 MILES WEST OF TUCUMCARI...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONTOYA AND NEWKIRK. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 297 AND 322.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.

&&

LAT...LON 3482 10425 3495 10441 3537 10407 3494 10375
TIME...MOT...LOC 2200Z 224DEG 27KT 3507 10412 

HAIL...1.00IN
WIND...60MPH
 
$$

40
583 
WWUS55 KABQ 302206
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
406 PM MDT MON MAY 30 2016

NMC019-037-047-302216-
/O.EXP.KABQ.SV.W.0054.000000T0000Z-160530T2215Z/
GUADALUPE-SAN MIGUEL-QUAY-
406 PM MDT MON MAY 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUADALUPE...
SOUTHEASTERN SAN MIGUEL AND WEST CENTRAL QUAY COUNTIES WILL EXPIRE AT
415 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3482 10425 3495 10441 3537 10407 3494 10375
TIME...MOT...LOC 2205Z 224DEG 27KT 3507 10412 

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 11:45 AM MDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 30, 11:45 AM MDT, 3 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1145 AM MDT MON MAY 30 2016

.AVIATION...
18Z TAF CYCLE
Overall convective activity in the form of SH/TS will be more
across the entire area compared to yesterday. Although less strong
to severe storms across the eastern plains. High based
virga...drier SH/TS will impact western/central areas and lead to
gusty and erratic wind at times. Immediate impact looks to be
ROW. The most organized activity is expected to affect ROW later
today. More hit and miss at the other terminal sites. Used quite a
bit of VCSH through the evening. Low cig signature doesnt appear
to be as prevalent tonight but some impacts possible at TCC/ROW as
the dryline pushes back into the forecast area.

50

&&

.PREV DISCUSSION...337 AM MDT MON MAY 30 2016...
.SYNOPSIS...
A low pressure system is sluggishly moving over southern
California and western Arizona. Dry air is preceding this system
over western and central New Mexico, however in eastern New Mexico
the surface dryline has invaded. The dryline, separating moist air
to the east and dry, warm air to the west will slosh around the
eastern tier of the state today. This feature will trigger some
showers and thunderstorms, some of which could turn strong to
severe this afternoon and into the early evening over eastern New
Mexico. If any showers or storms develop in western New Mexico
today, they will produce little, if any, rainfall. Temperatures
will be fairly seasonable for late May today. A cold front will
enter northeastern New Mexico on Tuesday where additional storms
are expected. By Tuesday night the front will spill farther south
and west through much of of New Mexico, bringing gusty winds,
cooler temperatures, and an increase in moisture. This will
signify a cooler, wetter weather pattern for Wednesday and
Thursday.

&&

.DISCUSSION...
Upper low circulation is evident on water vapor imagery over the
American Southwest with a pronounced dry slot rounding the base.
Some smaller scale short wave perturbations have preceded the low
with one currently lifting into western NM. The dry slot aloft
should advance further into NM today. Still, unstable conditions
and just enough mid level moisture will be present for some virga
and dry storms to develop over the western to northern high
terrain of NM this afternoon. Gusty winds will accompany the few
sprinkles that might fall in these zones.

Today's forecast challenge for eastern NM remains focused on the
evolution of the dryline. Currently it has made another run much
farther than any synoptic models advertised. While this is not all
that surprising, it still makes it difficult to know exactly how
far east the dryline will mix this afternoon. The high resolution
models such as the RAP and HRRR seemed to have a much better
handle on the dryline evolution yesterday, so that was a strong
consideration for today's forecast. Feel that some 40s to 50s
dewpoints will stand their ground over much of the eastern plains
today, yielding some isolated to scattered showers/storms with the
potential for some strong to severe cells again. Accordingly, the
max temperatures were nudged down a few degrees in the eastern
plains to account for the moderation effects of the moisture and
clouds from convection.

On Tuesday, the cold front is expected to back into northeastern
NM. Moisture advection and surface convergence will help ignite
storms along and near the boundary Tuesday afternoon with
potential for more strong storms. The repetitive pattern of dry,
warm, and breezy conditions persists in western NM with another
threat of dry storms/virga.

The front will be the catalyst that induces a shift to a much
cooler, wetter pattern by mid week. Tuesday night, gusty winds
will accompany the front as it slides down the eastern plains and
advances west beyond the central mountain chain of NM. This will
produce a canyon wind event, but at this time the speeds do not
appear too rambunctious. Higher dewpoints will spread across the
state with the progression of the front, fueling storms Wednesday
and Thursday, with enough moisture leftover for recycling on
Friday. Upslope areas will fare the best during the mid to late
week period as the upper low crosses just south of the bootheel of
NM and into south TX.

By the upcoming weekend, a highly amplified ridge of high pressure
will set up over the western U.S. with any storms likely relying
on diurnal heating and localized upslope. After the cooler stint
in the middle to latter part of the work week, temperatures should
rebound this weekend, getting back closer to average for early
June.

52

&&

.FIRE WEATHER...

A tale of two weather regimes the next couple of days, then becoming
cooler and not as dry for most locales.

The west will continue to be bone dry with high haines, fair to poor
rh recoveries tonight, and potential for dry showers and storms
today through Tuesday night. The east will see the dryline
retreat eastward this afternoon, after having reached the central
mountain chain early this morning, and return westward tonight,
although perhaps not as forcefully or as far. A few strong to
severe storms are possible this afternoon east of the Pecos
Valley, or along and east of the dryline, wherever that may be.
Model opinion is varied, to say the least, exactly where the
dryline will be located this afternoon, with HRRR and RAP farther
west and the GFS mixing it out much farther east. Leaned toward
the farther westward location in the grids.

A cold front will push into the eastern plains tuesday, then through
the central mt chain tuesday night on gusty east winds. The low
level moisture surges farther west Wednesday/Wednesday night, and
may seep to areas between the contdvd and the arizona border.
Consequently, chances for convection with wetting rain will increase
a bit over much of the west, and humidities will increase,
especially between the Rio Grande Valley and the contdvd. However,
chances for convection, and wetting rain, are still the best across
the northern mts, portions of the central mt chain and eastern
plains Tuesday through Thursday before tapering off.

High temperatures will be near to below average Wednesday through
Friday, and warm to within plus or minus 5 degrees or so of average
for the upcoming weekend. Vent rates today will be excellent, and
mostly good to excellent Tuesday. Vent rates, along with mixing
heights, decrease Wednesday and Thursday, especially in the northern
mts, northeast highlands and portions of the east central, where
some pockets of fair to poor rates may be found. Rates improve
Friday but decrease again Saturday as an upper ridge builds over the
southern Rockies. The ridge will lead to a decrease in
humidities, in particular from the Rio Grande Valley westward next
Saturday and Sunday. Chances for convection look to taper down,
and may be more limited to the higher terrain and then the
adjacent lower elevations as cells drift to the south and
southeast. Another front may impact the eastern plains over the
weekend, but doesn't look as strong as the Tuesday/Wednesday
front.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, May 30, 5:03 AM MDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
503 AM MDT MON MAY 30 2016

NMZ501>540-311200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
503 AM MDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG
THE DRYLINE IN EASTERN NEW MEXICO. SOME STORMS COULD TURN STRONG
TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE INTO THE
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL ENTER NORTHEASTERN NEW MEXICO ON TUESDAY.
INCREASED MOISTURE AND INSTABILITY ALONG THE FRONT WILL LEAD TO
THE POTENTIAL FOR ADDITIONAL STRONG STORMS TUESDAY AFTERNOON AND
EVENING.

AN ACTIVE STRETCH OF SCATTERED TO FAIRLY WIDESPREAD SHOWERS AND
THUNDERSTORMS IS EXPECTED WEDNESDAY AND THURSDAY. A FEW STRONG
STORMS CANNOT BE RULED OUT DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WITHIN EASTERN NEW MEXICO ARE ENCOURAGED TO REPORT
ANY HAIL OR STRONG THUNDERSTORM WIND GUSTS TO THE NATIONAL
WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY
CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND
PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W
X.

52

In the hours before

Special weather statement, May 30, 1:55 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
155 PM MDT MON MAY 30 2016

NMZ527-528-531-302030-
HARDING COUNTY-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
155 PM MDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA...NORTHWESTERN
HARDING AND SOUTHEASTERN COLFAX COUNTIES UNTIL 230 PM MDT...

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF SPRINGER...MOVING EAST AT 15
MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGER...ABBOTT...MILLS AND CHICOSA LAKE STATE PARK.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 411 AND 412.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS MILLS CANYON
CAMPGROUND...RIM CAMPGROUND...AND CHICOSA LAKE STATE PARK.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

LAT...LON 3603 10461 3635 10462 3652 10418 3605 10411
TIME...MOT...LOC 1954Z 256DEG 12KT 3629 10446

CL
Special weather statement, May 30, 2:59 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT MON MAY 30 2016

NMZ528-530-531-302130-
UNION COUNTY-HARDING COUNTY-FAR NORTHEAST HIGHLANDS-
259 PM MDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING AND
SOUTHEASTERN COLFAX COUNTIES UNTIL 330 PM MDT...

AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF ABBOTT...OR 19 MILES SOUTHEAST
OF SPRINGER...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLADSTONE...ABBOTT AND FARLEY.

&&

LAT...LON 3631 10385 3610 10429 3624 10442 3640 10422
      3640 10420 3642 10418 3642 10415 3645 10414
      3647 10411 3647 10408 3646 10406 3648 10401
TIME...MOT...LOC 2058Z 232DEG 29KT 3622 10429

40
Special weather statement, May 30, 3:08 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT MON MAY 30 2016

NMZ537>539-302145-
CHAVES COUNTY PLAINS-DE BACA COUNTY-EASTERN LINCOLN COUNTY-
308 PM MDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHWESTERN DE BACA COUNTIES UNTIL 345 PM MDT...

AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES SOUTHWEST OF RAMON...OR 27 MILES
SOUTHEAST OF CORONA...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MESA.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 148 AND 172.

&&

LAT...LON 3393 10460 3389 10522 3403 10536 3432 10500
TIME...MOT...LOC 2108Z 232DEG 29KT 3401 10522

40
Special weather statement, May 30, 3:26 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MDT MON MAY 30 2016

NMZ528-530-531-302215-
UNION COUNTY-HARDING COUNTY-FAR NORTHEAST HIGHLANDS-
326 PM MDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION...NORTHWESTERN
HARDING AND SOUTHEASTERN COLFAX COUNTIES UNTIL 415 PM MDT...

AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ABBOTT...OR 22 MILES SOUTHEAST OF
SPRINGER... MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLADSTONE...ABBOTT AND FARLEY.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

LAT...LON 3608 10431 3627 10436 3646 10401 3618 10386
TIME...MOT...LOC 2126Z 244DEG 13KT 3623 10424

CL
Special weather statement, May 30, 3:28 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT MON MAY 30 2016

NMZ533-534-302200-
GUADALUPE COUNTY-QUAY COUNTY-
328 PM MDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GUADALUPE AND
WESTERN QUAY COUNTIES UNTIL 400 PM MDT...

AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF CUERVO...OR 19 MILES EAST OF
SANTA ROSA...MOVING NORTH AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTOYA...NEWKIRK AND CUERVO.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 288 AND 313.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

LAT...LON 3479 10425 3487 10454 3522 10437 3522 10428
      3507 10398
TIME...MOT...LOC 2128Z 199DEG 27KT 3490 10433

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 1:55 PM MDTSpecial Weather StatementABQColfax35 min
May 30, 2:08 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Mora26 min
May 30, 2:59 PM MDTSpecial Weather StatementABQHarding31 min
May 30, 3:08 PM MDTSpecial Weather StatementABQ37 min
May 30, 3:26 PM MDTSpecial Weather StatementABQHarding49 min
May 30, 3:28 PM MDTSpecial Weather StatementABQGuadalupe32 min
May 30, 3:58 PM MDTSpecial Weather StatementABQLincoln32 min
May 30, 5:07 PM MDTSpecial Weather StatementABQUnion23 min
May 30, 5:28 PM MDTSpecial Weather StatementABQDe Baca32 min
May 30, 5:43 PM MDTSevere Thunderstorm WarningABQChaves, De Baca18 min
May 30, 5:54 PM MDTSpecial Weather StatementABQLincoln36 min
May 30, 5:59 PM MDTSpecial Weather StatementABQ16 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.